Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2001, 2:19 PM CDT for Washington County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 2:19 PM CDT (19:19 UTC)
- Expired
- Jul 22, 2001, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Washington County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:40 PM CDT | Thunderstorm Wind 52 E | Hartford, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 221919 SVRMKE WIC131-222015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 219 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 315 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF HARTFORD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTFORD AT 225 PM CDT. SLINGER AT 235 PM CDT. JACKSON AT 245 PM CDT. GERMANTOWN AT 255 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE F>OR DAMAGING WINDS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:22 AM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 22, 2:22 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 222 AM CDT SUN JUL 22 2001 FCST FOCUS IS ON HEAT...HI DEWPOINTS AND TSTM COMPLEX TONIGHT. ON THE SHORT TERM...ANOTHER HOT MUGGY DAY....GIVEN THAT THERE WILL BE NO FRONTS MOVING THRU. SOME CLOUD DEBRIS SHOULD MOVE IN FROM CURRENT TSTM COMPLEX OVER ERN SD. WIL GO PARTLY SUNNY AFTER SOME MORNING PATCHY FOG. EXPECT LAKE BREEZE TO DEVELOP ONCE AGAIN. GIVEN THAT AIRMASS IS SO JUICY...ANY HICKUP WILL RESULT IN SCATTERED TSTMS. SO WILL KEEP 30 POPS GOING FOR TODAY ALONG WITH EXCESSIVE HEAT WARNING WITH HEAT INDICES AROUND 105. NGM MODEL HAS BEST HANDLE ON CURRENT TSTM COMPLEX IN ERN SD. THIS ACTIVITY IS AT NOSE OF LOW-LEVEL JET /LLJ/ WHERE MOISTURE HAS POOLED IN 850 BAROCLINIC ZONE. THIS MODEL FLOPS LLJ OVER INTO SRN MN TNT AND THEN POINTS IT TOWARD SRN WI BY 12Z MON. FAIRLY DECENT SHORTWAVE AT 500MB ALSO PROGGED BY NGM AND OTHER MODELS TO MOVE ACROSS MN TONIGHT AND THRU WI BY 12Z MON. MODEL EVIDENCE AT 500MB SUPPORTS INDICATES THAT ZERO RELATIVE VORTICITY LINE MAINTAINS ITSELF TONIGHT AS WELL. SO I EXPECT THE CURRENT ERN SD TSTM COMPLEX TO MOVE EAST TODAY...WEAKEN IN THE MORNING HOURS...AND REGENERATE TONIGHT INTO A SYSTEM MORE ELONGATED N-S...MAINTAINING ITS PRE-FRONTAL IDENTITY. WILL BE PLENTY OF MOISTURE TO FEED OFF...NGM SHOWS 850MB DEWPOINTS OF 16C POOLING/ADVECTING INTO WI BY 12Z MONDAY. GIVEN THAT FREEZING LEVEL IS AT 14-15K AND WET BULB ZERO AT 12-13K...AND UPPER LEVEL WINDS ONLY 20-30 KNOTS FROM SW/W...WOULD EXPECT MAIN THREAT TONIGHT TO BE HEAVY RAINS/LOCAL URBAN-SMALL STREAM FLOODING. ALSO POTENTIAL FOR WET MICROBURSTS/STRONG WINDS...BUT NOT MUCH IN THE WAY OF HAIL. ON THE LONG TERM...ON MONDAY...INITIAL SHORTWAVE PROGGED TO MOVE EAST OUT OF WISCONSIN...LEAVING UPPER LEVEL FLOW MORE ZONAL WITH SERIES OF WEAK RIPPLES ALOFT. SURFACE TROUGH ALSO MOVES THROUGH ALLOWING WINDS TO BECOME MORE SOUTHWEST. MODELS SUGGEST SECONDARY SURFACE TROUGH MOVING THRU MONDAY AFTERNOON. ATMOSPHERE SHOULD RECOVER WITH DAYTIME HEATING TO ALLOW FOR ANOTHER ROUND OF SCATTERED TSTMS MONDAY AFTERNOON WITH SECONDARY TROUGH. COORD...ARX GRB .MKX...EXCESSIVE HEAT WARNING FOR CWA TODAY UNTIL MIDNIGHT... HEAT INDEX AROUND 105...ZNS 46..47..51..52..56>60..62>72. KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:18 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 27 min |
| Jul 22, 2:37 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 53 min |
| Jul 22, 3:17 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 28 min |
| Jul 22, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.